Preventing Accidental Exposure to Fentanyl Patches: New FDA Safety Measures

October 18, 2013 | Physician Practice News

Preview

To reduce the potential for accidental exposures to fentanyl and other narcotic pain medicines, the U.S. Food and Drug Administration (FDA) will require color changes to the writing on Duragesic (fentanyl transdermal system) pain relief patches and similar changes to generic products so that they can be seen more easily, states a September 23, 2013, FDA safety alert. FDA continues to learn about deaths from accidental exposure to the patches, including two additional deaths in children since it last issued a public warning in April 2012. Patients should be aware that patches that are not stuck to the skin tightly enough may accidentally fall off and stick to someone in close contact with the patient, such as a child.

Access Full Content

Contact us today at 610.825.6000.